Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 8, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 7, 2024, 8:18 PM CST for Osage County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2024, 8:18 PM CST (02:18 UTC)
- Expired
- Mar 7, 2024, 9:15 PM CST
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:27 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
745
WUUS54 KTSA 080218
SVRTSA
OKC113-080315-
/O.NEW.KTSA.SV.W.0008.240308T0218Z-240308T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
818 PM CST Thu Mar 7 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Osage County in northeastern Oklahoma...
* Until 915 PM CST.
* At 817 PM CST, severe thunderstorms were located along a line
extending from near Foraker to 4 miles southwest of Pearsonia to 6
miles southeast of Burbank, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Pawhuska... Shidler...
Foraker... Bigheart...
Osage Hills State Park... Pearsonia...
Hulah... Okesa...
Sunset Lake... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3685 9600 3667 9607 3660 9670
3675 9667 3692 9667 3700 9632
TIME...MOT...LOC 0217Z 254DEG 31KT 3688 9660 3678 9652 3665 9663
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
914
WWUS54 KTSA 080241
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
841 PM CST Thu Mar 7 2024
OKC113-080315-
/O.CON.KTSA.SV.W.0008.000000T0000Z-240308T0315Z/
Osage OK-
841 PM CST Thu Mar 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR NORTHEASTERN OSAGE COUNTY...
At 840 PM CST, severe thunderstorms were located along a line
extending from 6 miles southwest of Elgin to 3 miles west of Bigheart
to 4 miles northwest of Pawhuska, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Bigheart...
Osage Hills State Park... Pearsonia...
Hulah... Okesa...
Sunset Lake... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3685 9600 3667 9607 3668 9653
3681 9648 3696 9651 3700 9632
TIME...MOT...LOC 0240Z 254DEG 31KT 3694 9636 3683 9628 3671 9639
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$971
WWUS54 KTSA 080301
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
901 PM CST Thu Mar 7 2024
OKC113-080315-
/O.CON.KTSA.SV.W.0008.000000T0000Z-240308T0315Z/
Osage OK-
901 PM CST Thu Mar 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR NORTHEASTERN OSAGE COUNTY...
At 900 PM CST, severe thunderstorms were located along a line
extending from 2 miles southeast of Chautauqua to 4 miles southwest
of Hulah to near Osage Hills State Park, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Bigheart... Hulah...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3685 9600 3679 9602 3680 9623
3689 9623 3700 9624
TIME...MOT...LOC 0300Z 255DEG 36KT 3699 9615 3687 9608 3676 9616
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$741
WWUS54 KTSA 080310
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
910 PM CST Thu Mar 7 2024
OKC113-080320-
/O.EXP.KTSA.SV.W.0008.000000T0000Z-240308T0315Z/
Osage OK-
910 PM CST Thu Mar 7 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY WILL
EXPIRE AT 915 PM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds of 40 to 50 mph are still possible with these thunderstorms.
&&
LAT...LON 3700 9600 3685 9600 3679 9602 3680 9623
3689 9623 3700 9624
TIME...MOT...LOC 0310Z 254DEG 31KT 3701 9607 3689 9600 3678 9608
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 5:26 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 7, 5:26 PM CST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 526 PM CST Thu Mar 7 2024 ...New AVIATION... .SHORT TERM... (Through tonight ) Issued at 257 PM CST Thu Mar 7 2024 Severe Thunderstorm Watch for parts of NE OK through 9PM Rain and thunder that occurred across much of NE OK and NW AR this morning as pushed off to the northeast. Additional showers/storms will be moving into SE OK and WC AR later this afternoon and evening, but dont appear they will pose much of a severe threat through the evening. Surface destabilization well under way across NC and NE OK as skies have cleared in those areas, and will set the stage for isolated to scattered storms later this afternoon across NC OK and SC KS. Storms will become linear as they move into NE OK around mid evening and any severe storms will carry mainly a large hail threat. Instability wanes significantly across NE OK towards midnight, and at that time expect any severe potential to become increasingly limited across the entire area from 06z-12z. && .LONG TERM... (Tomorrow through Thursday) Issued at 257 PM CST Thu Mar 7 2024 Showers and storms will be ongoing tomorrow ahead of the main trough axis and surface cold front that will move through the area tomorrow afternoon and evening. Severe potential will remain limited during the morning and afternoon, but will increase across SE OK and WC AR just ahead of the cold front where any daytime heating will be maximized. Upper trough axis will be slow to clear the area Friday night, so will keep lower PoPs across the eastern zones between 06z-12z Saturday. Settled conditions will ensue Saturday and continue well into next week along with a warming trend during this period. SW upper flow in response to a deepening trough will bring rain/thunder chances back to the towards the latter portion of the next work week. Stayed fairly close to NBM temperatures through the forecast cycle. && .AVIATION... (00Z TAFS) Issued at 518 PM CST Thu Mar 7 2024 Shower and thunderstorm chances are expected to increase across eastern OK through 06z, with probability of MVFR conditions as storms move through. Some potential of strong and gusty winds with storms as they enter NE OK and, while not included explicitly in the forecast, will need to be watched. Showers and a few storms will continue to push east overnight with more widespread MVFR conditions becoming likely after 12z Friday, especially behind a cold front that will move into NE OK. Potential exists for additional strong storms across SE OK/WC AR late in the period. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 60 35 55 / 80 50 30 0 FSM 55 68 41 57 / 80 70 50 0 MLC 54 65 37 56 / 70 70 40 0 BVO 48 57 32 56 / 80 40 20 0 FYV 51 63 34 53 / 80 60 50 0 BYV 54 65 37 52 / 80 60 50 0 MKO 53 61 36 54 / 80 60 30 0 MIO 51 58 33 52 / 90 50 30 0 F10 53 59 36 54 / 80 60 30 0 HHW 56 68 40 56 / 80 70 30 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....23 AVIATION...14
Hazardous weather outlook, Mar 7, 5:41 PM CST, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 541 PM CST Thu Mar 7 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 541 PM CST Thu Mar 7 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Along Oklahoma Kansas border. ONSET...Early evening...ending by late evening. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily Northeast Oklahoma. ONSET...Early evening. DISCUSSION... Scattered thunderstorms ongoing across north central Oklahoma through southeast Kansas may increase in coverage and intensity this evening. Current trends suggest any severe threat will remain isolated near the Oklahoma Kansas border through mid to late evening with a limited risk of damaging winds, large hail and tornadoes. Otherwise, focus will become an expanding line of thunderstorms spreading across eastern Oklahoma overnight. A limited potential for severe weather will remain with these storms with locally damaging winds the primary concern. The severe weather risk will diminish during the overnight hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Severe Thunderstorm and High Wind Potential. SATURDAY...High Wind Potential. SUNDAY...No Hazards. MONDAY...High Fire Weather and High Wind Potential. TUESDAY...Thunderstorm...High Fire Weather and High Wind Potential. WEDNESDAY...Thunderstorm and High Wind Potential. EXTENDED DISCUSSION... An isolated severe storm threat may be ongoing Friday morning. A greater severe weather threat is expected to develop across southeast Oklahoma and west-central Arkansas Friday afternoon and early evening as a cold front moves through. Large hail and locally damaging wind will be the main threats, with a low tornado threat confined mainly to areas near the Red River. A freeze is forecast across much of eastern Oklahoma and northwest Arkansas on Sunday morning. Warmer and windier conditions return next week, and this will raise fire weather concerns. Low thunderstorm chances return to the forecast Tuesday and Wednesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 7, 7:17 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
717 PM CST Thu Mar 7 2024
OKZ056-057-080145-
Craig OK-Nowata OK-
717 PM CST Thu Mar 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CRAIG AND NORTHERN
NOWATA COUNTIES THROUGH 745 PM CST...
At 717 PM CST, Doppler radar indicated a strong thunderstorm over
South Coffeyville, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
South Coffeyville... Hollow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3686 9522 3690 9573 3700 9572 3700 9521
TIME...MOT...LOC 0117Z 269DEG 37KT 3697 9563
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 7, 7:19 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
719 PM CST Thu Mar 7 2024
OKZ054-059-080145-
Osage OK-Pawnee OK-
719 PM CST Thu Mar 7 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OSAGE AND
NORTHWESTERN PAWNEE COUNTIES THROUGH 745 PM CST...
At 719 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southeast of Marland to 5 miles northwest
of Perkins. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pawnee... Fairfax...
Ralston... Blackburn...
Skedee... Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3670 9676 3631 9649 3625 9684 3625 9692
3633 9693 3634 9703 3651 9703 3651 9701
3652 9701 3653 9698 3653 9696 3655 9692
3655 9690 3658 9689 3660 9692 3658 9698
3659 9706
TIME...MOT...LOC 0119Z 247DEG 39KT 3653 9706 3604 9707
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 7, 7:40 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
740 PM CST Thu Mar 7 2024
OKZ054-080215-
Osage OK-
740 PM CST Thu Mar 7 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OSAGE COUNTY THROUGH
815 PM CST...
At 740 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Hardy to 8 miles south of Kaw
City. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Shidler... Burbank...
Grainola... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3700 9662 3669 9661 3661 9705 3669 9702
3668 9694 3675 9689 3674 9683 3677 9682
3677 9679 3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0140Z 244DEG 20KT 3695 9686 3664 9689
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 7, 7:47 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
747 PM CST Thu Mar 7 2024
OKZ056-057-080230-
Craig OK-Nowata OK-
747 PM CST Thu Mar 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CRAIG AND
NORTHEASTERN NOWATA COUNTIES THROUGH 830 PM CST...
At 747 PM CST, Doppler radar indicated a strong thunderstorm 7 miles
southwest of Edna, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
This storm will remain over mainly rural areas of northwestern Craig
and northeastern Nowata Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3690 9510 3693 9553 3700 9550 3700 9510
TIME...MOT...LOC 0147Z 262DEG 19KT 3698 9545
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 7, 7:49 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
749 PM CST Thu Mar 7 2024
OKZ054-059-064-080230-
Osage OK-Pawnee OK-Creek OK-
749 PM CST Thu Mar 7 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES THROUGH 830 PM CST...
At 748 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of Burbank to 2 miles west of
Quay. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawnee... Cleveland...
Fairfax... Jennings...
Ralston... Osage...
Burbank... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3651 9703 3651 9701 3653 9698 3655 9690
3657 9689 3660 9692 3658 9701 3666 9699
3674 9646 3610 9638 3612 9662 3616 9663
3616 9682 3624 9682 3625 9692 3633 9693
3634 9703
TIME...MOT...LOC 0148Z 271DEG 23KT 3664 9680 3617 9676
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 7, 8:00 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
800 PM CST Thu Mar 7 2024
OKZ054-080245-
Osage OK-
800 PM CST Thu Mar 7 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OSAGE COUNTY THROUGH 845
PM CST...
At 759 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Grainola to 4 miles west of
Fairfax. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawhuska... Fairfax...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Bigheart...
Pearsonia... Sunset Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
northeastern Oklahoma.
&&
LAT...LON 3700 9615 3665 9624 3656 9683 3678 9677
3678 9675 3683 9675 3700 9671
TIME...MOT...LOC 0159Z 246DEG 35KT 3699 9666 3656 9678
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:00 PM CST | Tornado Warning | TSA | Washington | 30 min |
| Mar 7, 6:22 PM CST | Tornado Warning | TSA | Nowata | 16 min |
| Mar 7, 7:17 PM CST | Special Weather Statement | TSA | Nowata | 28 min |
| Mar 7, 7:19 PM CST | Special Weather Statement | TSA | Pawnee | 26 min |
| Mar 7, 7:40 PM CST | Special Weather Statement | TSA | Kay | 35 min |
| Mar 7, 7:47 PM CST | Special Weather Statement | TSA | Craig | 43 min |
| Mar 7, 7:49 PM CST | Special Weather Statement | TSA | Pawnee | 41 min |
| Mar 7, 8:00 PM CST | Special Weather Statement | TSA | Osage | 45 min |
| Mar 7, 9:02 PM CST | Special Weather Statement | TSA | Nowata | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.